MAUDE Adverse Event Report: US SURGICAL PUERTO RICO MULTIFIRE ENDO GIA; STAPLE, IMPLANTABLE

US SURGICAL PUERTO RICO MULTIFIRE ENDO GIA; STAPLE, IMPLANTABLE
Model Number 030811
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Unspecified Tissue Injury (4559)
Date of Event 05/14/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during open nephrectomy, when dividing the renal vein and renal artery, and taking away the kidney, the staple line was found bleeding and the patient lost 500 cc of blood.To resolve the bleeding, the vascular surgeon used suture to close the vessel and blood transfusion was given to the patient.Due to device malfunction, the surgical procedure was extended for more than 30 minutes.
 
Additional Manufacturer Narrative
Additional information: e1 (first and last name), e2, e3, g2, g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted damage between the jaws of the instrument, consistent to application over an obstruction.It was reported that an unexpected bleeding occurred along the staple line.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.This issue can occur if the instrument is applied over an obstruction.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: when positioning the instrument on the application site, ensure that no obstructions, such as previously fired staples or clips, are incorporated into the instrument jaws.Firing over an obstruction may result in incomplete cutting action and/or improperly formed staples.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.

Brand Name
MULTIFIRE ENDO GIA
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
US SURGICAL PUERTO RICO
201 sabanetas industrial park
ponce PR 00716 4401
MDR Report Key11958678
Report Number2647580-2021-01962
Device Sequence Number11106851
Product Code GDW
UDI-Device Identifier10884523003789
UDI-Public10884523003789
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K900129
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2025
Device Model Number030811
Device Catalogue Number030811
Device Lot NumberP0E1017MY
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/03/2021
Initial Date Received by Manufacturer 05/17/2021
Supplement Date Received by Manufacturer09/09/2021
Initial Report FDA Received Date06/08/2021
Supplement Report FDA Received Date09/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;